Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 3, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 6, 2009, 3:49 AM CST for 4 counties in Texas. It took effect at Feb 6, 2009, 10:24 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2009, 3:49 AM CST (09:49 UTC)
- In effect from
- Feb 6, 2009, 10:24 AM CST
- Expired
- Feb 6, 2009, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 060949 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 349 AM CST FRI FEB 6 2009 ...STRONG SOUTHEAST WINDS TO DEVELOP ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS EARLY THIS AFTERNOON... .THE COMBINATION OF A STRONG PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST AND A STRONG LOW LEVEL JET WILL PRODUCE STRONG SOUTHEAST WINDS ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS LATER THIS MORNING AND EARLY AFTERNOON. TXZ251-253>255-061800- /O.NEW.KBRO.WI.Y.0003.090206T1800Z-090207T0000Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN 349 AM CST FRI FEB 6 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. SURFACE HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES AND LOW PRESSURE OVER THE NORTH CENTRAL UNITED STATES...IN COMBINATION WITH A STRONG LOW LEVEL JET ACROSS THE LOWER TEXAS COAST...WILL PRODUCE SOUTHEAST WINDS BETWEEN 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH EARLY THIS AFTERNOON ACROSS PORTIONS OF CAMERON...WILLACY...KENEDY AND HIDALGO COUNTIES. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ CASTILLO
3 follow-up statements
000 WWUS74 KBRO 061249 CCA NPWBRO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 645 AM CST FRI FEB 6 2009 CORRECTION MADE TO WIND SPEED ...STRONG SOUTHEAST WINDS TO DEVELOP ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS EARLY THIS AFTERNOON... .THE COMBINATION OF A STRONG PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST AND A STRONG LOW LEVEL JET WILL PRODUCE STRONG SOUTHEAST WINDS ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS LATER THIS MORNING AND EARLY AFTERNOON. TXZ251-253>255-062100- /O.COR.KBRO.WI.Y.0003.090206T1800Z-090207T0000Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN 645 AM CST FRI FEB 6 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. SURFACE HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES AND LOW PRESSURE OVER THE NORTH CENTRAL UNITED STATES...IN COMBINATION WITH A STRONG LOW LEVEL JET ACROSS THE LOWER TEXAS COAST...WILL PRODUCE SOUTHEAST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS BETWEEB 40 AND 45 MPH EARLY THIS AFTERNOON ACROSS PORTIONS OF CAMERON...WILLACY...KENEDY AND HIDALGO COUNTIES. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ CASTILLO
000 WWUS74 KBRO 061624 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1024 AM CST FRI FEB 6 2009 ...STRONG SOUTHEAST WINDS TO DEVELOP ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS EARLY THIS AFTERNOON... .THE COMBINATION OF A STRONG PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST AND A STRONG LOW LEVEL JET WILL PRODUCE STRONG SOUTHEAST WINDS ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS LATER THIS MORNING AND EARLY AFTERNOON. TXZ251-253>255-070000- /O.EXT.KBRO.WI.Y.0003.090206T1624Z-090207T0000Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN 1024 AM CST FRI FEB 6 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHEAST WINDS INCREASING A FEW HOURS AHEAD OF SCHEDULE AS STRONGER WINDS JUST ABOVE THE SURFACE BEGIN MIXING DOWN. AS A SURFACE HIGH PRESSURE AREA OVER THE SOUTHEAST UNITED STATES AND LOW PRESSURE OVER THE CENTRAL PLAINS COMBINE WITH A STRENGTHENING LOW LEVEL JET ACROSS THE LOWER TEXAS COAST WINDS HAVE INCREASED RAPIDLY THIS MORNING. CAMERON AND WILLACY COUNTIES WILL EXPERIENCE STRONGER WINDS THE REMAINDER OF THE MORNING WITH KENEDY AND HIDALGO COUNTIES SEEING THE STRONG WINDS ARRIVE BY OR SHORTLY AFTER NOON. SOUTHEAST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 45 MPH ARE EXPECTED IN THE ADVISORY AREA. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE... ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$
000 WWUS74 KBRO 070017 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 617 PM CST FRI FEB 6 2009 ...WIND ADVISORY HAS EXPIRED... .STRONG WINDS ARE DIMINISHING BELOW WIND ADVISORY CRITERIA OVER THE SOUTHEAST PORTION OF DEEP SOUTH TEXAS. TXZ251-253>255-070130- /O.EXP.KBRO.WI.Y.0003.000000T0000Z-090207T0000Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN 617 PM CST FRI FEB 6 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY...PREVIOUSLY IN EFFECT FOR INLAND CAMERON... INLAND WILLACY...KENEDY...AND HIDALGO COUNTY UNTIL 6 PM CST THIS EVENING...IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA AT THIS TIME. MODERATE WINDS WILL PREVAIL OVERNIGHT TONIGHT....WITH ANOTHER WIND ADVISORY POSSIBLE SATURDAY FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS. $$ TOMASELLI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:34 AM CST, 15 minutes earlier.
Area forecast discussion, Feb 6, 3:34 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
334 AM CST FRI FEB 6 2009
.DISCUSSION...WIND WILL BE THE MAIN CONCERN TODAY AND THROUGH THE
WEEKEND AS A STRONG LOW LEVEL JET IS PROGGED TO DEVELOP ACROSS THE
LOWER TEXAS COAST THIS AFTERNOON AND A NOCTURNAL LOW LEVEL JET
DEVELOPS TONIGHT. IN ADDITION...HIGH PRESSURE ACROSS THE SOUTHEAST
UNITED STATES AND LOW PRESSURE ACROSS THE NORTHERN PLAINS WILL
PROVIDE A TIGHT PRESSURE GRADIENT ACROSS THE CWA. BREEZY TO WINDY
CONDITIONS EXPECTED THIS AFTERNOON WITH THE STRONGEST WINDS ACROSS
THE EASTERN PORTIONS OF DEEP SOUTH TEXAS. WILL GO AHEAD AND ISSUE
A WIND ADVISORY FOR INLAND CAMERON...INLAND WILLACY...KENEDY AND
HIDALGO COUNTIES FOR TODAY. THE 06Z NAM PROGS ANOTHER NOCTURNAL
JET SATURDAY NIGHT BUT NOT AS STRONG AS TONIGHTS BUT BREEZY TO
WINDY CONDITIONS WILL PERSIST THROUGH SUNDAY. EXPECT ABOVE NORMAL
TEMPERATURES TO PERSIST THROUGH EARLY NEXT WEEK WITH DRY
CONDITIONS. THE PRESSURE GRADIENT IS EXPECTED TO RELAX WITH A WEAK
COLD FRONT MOVING INTO THE RIO GRANDE PLAINS MONDAY. A 500MB
TROUGH ACROSS THE SOUTHWEST U.S. TUESDAY IS PROGGED TO MOVE
EASTWARD INTO THE SOUTHERN PLAINS WEDNESDAY. THIS WILL BRING A
COLD FRONT THROUGH THE LOWER RIO GRAND VALLEY WEDNESDAY BRINGING A
SLIGHT CHANCE OF SHOWERS ACROSS THE COASTAL SECTIONS LATE TUES
NIGHT INTO EARLY WEDNESDAY. THIS WILL BRING SOME SLIGHTLY COOLER
TEMPERATURES FOR THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...THE MAIN FORECAST ISSUE FOR THE UPCOMING TAF PERIOD WILL
BE THE STRENGTHENING SURFACE WINDS DUE TO THE SURFACE LOW PRESSURE
AREA DEVELOPING OVER THE UPPER MIDWEST OVER THE NEXT SEVERAL DAYS.
EXPECT THE STRONG SOUTHEASTERLY LOW LEVEL WINDS WILL QUICKLY
INCREASE AFTER SUNRISE TODAY AS THE CURRENT KBRO VWP SHOWS A
SUSTAINED SOUTHERLY LLJ FROM 30 TO 35 KNOTS. WILL INCLUDE A MENTION
OF LLWS IN THE FIRST PERIOD DUE TO THE PRESENCE OF THE LLJ. THE
STRONG SOUTHERLY FLOW WILL THEN DECOUPLE ONCE AGAIN FRI NIGHT
ALLOWING THE SURFACE WINDS TO WEAKEN SOME. EXPECT VFR CEILINGS AND
VSBYS TO PREVAIL AS THE 00Z BRO SOUNDING SHOWS A FAIRLY PARCHED
SOUNDING IN PLACE OVER THE REGION.
&&
.MARINE...MTRPIL REPORTS A SSE WIND AROUND 10 KTS WITH BUOY020
REPORTING A SE WIND AT 21G27KTS WITH SWELLS NEAR 7 FT. THE
TIGHTENING PGF WILL MAINTAIN STRONG SCA WINDS ACROSS THE LOWER
TX COASTLINE OVER THE NEXT SEVERAL DAYS. THIS WILL BUILD THE OVERALL
GULF SWELLS THROUGHOUT SUNDAY. THE PGF WILL THEN WEAKEN SOME AFTER
SUNDAY AS THE SURFACE LOW OVER THE CENTRAL U.S. LIFTS OUT FURTHER TO
THE NORTHEAST AWAY FROM THE SOUTH CENTRAL PLAINS STATES. WILL
MAINTAIN THE SCA FOR THE ENTIRE BRO CWA TODAY.
&&
.FIRE WEATHER...WITH ABNORMALLY DRY CONDITIONS ACROSS MOST OF DEEP
SOUTH TX AND MODERATE DROUGHT CONDITIONS ACROSS NORTHEAST PORTIONS
OF THE CWA...WILL GO AHEAD AND ISSUE A RED FLAG WARNING FOR ALL
OF DEEP SOUTH TX TODAY AS WINDS WILL INCREASE TO WARNING CRITERIA
TODAY IN COMBINATION WITH THE CURED FUELS ACROSS THE WESTERN AND
NORTHERN PORTIONS OF THE CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 77 64 79 64 / 0 0 0 0
BROWNSVILLE 78 64 79 64 / 0 0 0 0
HARLINGEN 80 64 80 63 / 0 0 0 0
MCALLEN 79 64 81 63 / 0 0 0 0
RIO GRANDE CITY 81 61 82 61 / 0 0 0 0
SOUTH PADRE ISLAND 74 65 76 66 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
FOR TXZ248>257.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
TXZ251-253>255.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SATURDAY FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 PM CST SATURDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
PUBLIC/GRIDS...61
AVIATION/MARINE/MESO...60Hazardous weather outlook, Feb 5, 5:06 AM CST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 506 AM CST THU FEB 5 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-061115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 506 AM CST THU FEB 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. WINDS ARE EXPECTED TO INCREASE OVER THE COASTAL WATERS THIS AFTERNOON AND SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE OFFSHORE WATERS TONIGHT. IN ADDITION...A MODERATE RISK OF RIP CURRENTS CAN BE EXPECTED FOR AREA BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDS AND SEAS ARE EXPECTED TO INCREASE TO NEAR SMALL CRAFT ADVISORY CONDITIONS ACROSS THE COASTAL WATERS FRIDAY AND CONTINUE TO REMAIN NEAR SMALL CRAFT ADVISORY CONDITIONS THROUGH SUNDAY. THIS WILL PROVIDE A MODERATE RISK OF RIP CURRENTS FRIDAY THROUGH SUNDAY AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:16 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 15 hr |
| Feb 6, 12:18 PM CST | Small Craft Advisory | BRO | 33 hr | |
| Feb 6, 4:27 PM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.